MAUDE Adverse Event Report: VYAIRE MEDICAL INC. VITAL SIGNS® PEDIATRIC ANESTHESIA BREATHING CIRCUIT; CIRCUIT, BREATHING (W CONNECTOR, ADAPTOR, Y PIECE)

VYAIRE MEDICAL INC. VITAL SIGNS® PEDIATRIC ANESTHESIA BREATHING CIRCUIT; CIRCUIT, BREATHING (W CONNECTOR, ADAPTOR, Y PIECE)
Model Number VITAL SIGNS® PEDIATRIC ANESTHESIA BREATHING CIRCUIT
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: 81 other - at this time, the suspect device has not been returned for evaluation.No root cause has been determined yet.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.H3 other text : device not returned yet.
 
Event or Problem Description
It was reported to vyaire medical that when the patient was sedated for intubation the endotracheal (et) tube was placed by anesthesia and hooked up to the circuit.When the patient was manually ventilated, it sounded like there was a leak in the b1714xxx anes circuit, ped, 108 in exp, 1l bag.The anesthesiologist noted there was not good ventilation.The patient was extubated and ventilated using a bag valve mask while the circuit tubing and bag were replaced.Afterwards, the sound of the leak was gone and better ventilation was achieved.More medication was provided to sedate for intubation was done and the et was replaced with good seal in the tube and the circuit was ventilating as it should be.At this time, the customer has not provided any information regarding patient harm or injury associated with the reported event.
 
Additional Manufacturer Narrative
Vyaire medical was able to verify the reported issue.The returned sample undergo a functionally inspection performing a leak test and the sample failed this test, discovering a hole in the tube that was causing the leak issue.We determined that manufacturing process is related with the reported defect.The instructions of evaluating de conditions of the extruder production line and conditions of the extruder block chain are established.

Brand Name
VITAL SIGNS® PEDIATRIC ANESTHESIA BREATHING CIRCUIT
Common Device Name
CIRCUIT, BREATHING (W CONNECTOR, ADAPTOR, Y PIECE)
Manufacturer (Section D)
VYAIRE MEDICAL INC.
26125 north riverwoods blvd
mettawa IL 60045
Manufacturer (Section G)
PRODUCTOS UROLOGOS DE MEXICO S.A. DE C.V.
cerrada vía de la producción
parque undustrial mexicali iii
21397
MX   21397
Manufacturer Contact
erika bonilla
510 technology drive
irvine, CA 92618
2402760001
MDR Report Key17263966
Report Number8030673-2023-00333
Device Sequence Number18120596
Product Code CAI
UDI-Device Identifier10190752124004
UDI-Public(01)10190752124004(10)0004226339
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVITAL SIGNS® PEDIATRIC ANESTHESIA BREATHING CIRCUIT
Device Catalogue NumberB1714XXX
Device Lot Number0004226339
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer07/28/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexFemale
Patient Weight21 KG